Volume 14, issue 2 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 5, 2145–2685
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Spin structures on $3$–manifolds via arbitrary triangulations

Riccardo Benedetti and Carlo Petronio

Algebraic & Geometric Topology 14 (2014) 1005–1054
Abstract

Let M be an oriented compact 3–manifold and let T be a (loose) triangulation of M with ideal vertices at the components of M and possibly internal vertices. We show that any spin structure s on M can be encoded by extra combinatorial structures on T. We then analyze how to change these extra structures on T, and T itself, without changing s, thereby getting a combinatorial realization, in the usual “objects/moves” sense, of the set of all pairs (M,s). Our moves have a local nature, except one, that has a global flavour but is explicitly described anyway. We also provide an alternative approach where the global move is replaced by simultaneous local ones.

Keywords
$3$–manifold, spin structure, triangulation, spine
Mathematical Subject Classification 2010
Primary: 57R15
Secondary: 57N10, 57M20
References
Publication
Received: 16 April 2013
Revised: 9 September 2013
Accepted: 15 September 2013
Published: 21 March 2014
Authors
Riccardo Benedetti
Dipartimento di Matematica
Università di Pisa
Largo Bruno Pontecorvo 5
I-56127 Pisa
Italy
http://www.dm.unipi.it/~benedett/
Carlo Petronio
Dipartimento di Matematica
Università di Pisa
Largo Bruno Pontecorvo 5
I-56127 Pisa
Italy
http://www.dm.unipi.it/pages/petronio/public\_html/